Experience and Reason| October 01 1998 Corrosive Injury From Methacrylic Acid in Artificial Nail Primers: Another Hazard of Fingernail Products Christopher H. Linden, MD; Christopher H. Linden, MD Search for other works by this author on: This Site PubMed Google Scholar Douglas W. Scudder, MD; Douglas W. Scudder, MD Search for other works by this author on: This Site PubMed Google Scholar Robert P. Dowsett, BMBS; Robert P. Dowsett, BMBS Search for other works by this author on: This Site PubMed Google Scholar Erica L. Liebelt, MD; Erica L. Liebelt, MD Search for other works by this author on: This Site PubMed Google Scholar Alan D. Woolf, MD Alan D. Woolf, MD Search for other works by this author on: This Site PubMed Google Scholar Reprint requests to (C.H.L.) Department of Emergency Medicine, University of Massachusetts Medical Center, 55 Lake Ave North, Worcester, MA 01655. Work done as Medical Toxicology Fellow while at Department of Emergency Medicine, University of Massachusetts Medical Center, Worcester, Massachusetts. Pediatrics (1998) 102 (4): 979–983. https://doi.org/10.1542/peds.102.4.979 Article history Received: January 23 1998 Accepted: April 02 1998 Views Icon Views Article contents Figures & tables Video Audio Supplementary Data Peer Review Share Icon Share Facebook Twitter LinkedIn MailTo Tools Icon Tools Get Permissions Cite Icon Cite Search Site Citation Christopher H. Linden, Douglas W. Scudder, Robert P. Dowsett, Erica L. Liebelt, Alan D. Woolf; Corrosive Injury From Methacrylic Acid in Artificial Nail Primers: Another Hazard of Fingernail Products. Pediatrics October 1998; 102 (4): 979–983. 10.1542/peds.102.4.979 Download citation file: Ris (Zotero) Reference Manager EasyBib Bookends Mendeley Papers EndNote RefWorks BibTex toolbar search toolbar search search input Search input auto suggest filter your search All PublicationsAll JournalsPediatricsHospital PediatricsPediatrics In ReviewNeoReviewsAAP Grand RoundsAAP NewsAll AAP Sites Search Advanced Search Subjects: CME Topics: bone nails, nails, strong acid, toxic effect, fingernail Nail care products are a common cause of accidental poisoning in children.1 Such products accounted for 28 565 exposures reported to regional poison centers in the United States in 1996 with 77% involving children <6 years of age.2 Minor effects were noted in 20% of exposures and moderate effects in 2%. There were 12 cases with major effects. Because only a fraction of all exposures are reported to poison centers, the true incidence of nail product poisoning is substantially higher. Although enamels and polishes are relatively innocuous, the ingestion of enamel and polish removers may result in acetone intoxication3 and the ingestion of artificial nail glue removers (ie, glue solvents) containing acetonitrile and nitroethane may cause cyanide poisoning4–8 and methemoglobinemia,9 respectively. Methemoglobinemia has also been reported after the ingestion of products used in the fabrication of artificial nails that containn,n-dimethyl-p... You do not currently have access to this content.
No takes yet. Share an insight, caveat, or question.
Linden et al. (1998) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: